Glaucoma: Adverse event on use of topiramate in alcohol de-addiction

Keshava Pai, Pooja Rajashekaran

Research output: Contribution to journalArticle

4 Citations (Scopus)

Abstract

To report oral topiramate-induced glaucoma and to asses its severity and preventability. A 40-year-old manpresented with watering, redness, pain, and diminution of vision of both eyes, one week after initiation of oral topiramate 100 mg/day for alcohol de-addiction. On examination, both eyes showed conjunctival chemosis, corneal edema, shallow anterior chamber, and intraocular pressure 48 and 46 mm Hg. The symptoms and clinical findings resolved completely upon discontinuation of topiramate and administration of antiglaucoma drugs. Topiramate-induced angle-closure glaucoma and other ocular side effects are reversible if the diagnosis is made early and the drug is discontinued in time. Hence, clinician awareness is an important aspect of preventability of this adverse event.

Original languageEnglish
Pages (from-to)163-165
Number of pages3
JournalIndian Journal of Psychiatry
Volume53
Issue number2
DOIs
Publication statusPublished - 01-04-2011

All Science Journal Classification (ASJC) codes

  • Psychiatry and Mental health

Fingerprint Dive into the research topics of 'Glaucoma: Adverse event on use of topiramate in alcohol de-addiction'. Together they form a unique fingerprint.

  • Cite this